MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision and can see edges of lenses.Clinical reason being mentioned as mechanical complications with intraocular lens (iol).The iol was explanted and exchanged for an unknown atiol (advanced technology intraocular lens) in the secondary implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Corrected information has been provided in a2.,a3.A.,b.3.,b.5.,b.7.,d.10 and e.4.Additional information has been provided in h.3., h.6., and h.11.The account indicated the use of a qualified cartridge, handpiece and viscoelastic.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the toric multifocal company 22.5 diopter (add power 2.2/3.2) lens was replaced with a non company, non-toric monofocal, 20.5 diopter lens.Additional information was provided thar the patent had a history of prior lasik (laser-assisted in situ keratomileusis) surgery.Due to the exchange of a toric multifocal lens to a non-toric monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has received and it states that iol was exchanged for non company lens in the secondary implant procedure.No patient impact was reported.
 
Additional Manufacturer Narrative
Correction: on initial mdr the product code should have been a24 instead of a051201.Additional information has been provided in h.3., h.6.And h.11.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21446923
Report Number1119421-2025-00502
Device Sequence Number12592815
Product Code MJP
UDI-Device Identifier00380652457439
UDI-Public(01)00380652457439(17)270426(11)230428(10)15640671
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.225
Device Lot Number15640671
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/04/2025
04/09/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/31/2025
05/06/2025
Date Device Manufactured04/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III IOL, CARTRIDGE D; REPLACED WITH UNKNOWN ATIOL LENS; VISCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale